Alert archive / New York / Flood Watches in 2018

Flood Watch 8, NWS Buffalo, NY

December 21, 20186 counties in New York

NWS Buffalo, NY issued this flood watch at Dec 21, 2018, 3:08 AM EST for 6 counties in New York. It took effect at Dec 21, 2018, 3:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2018, 3:08 AM EST (08:08 UTC)
In effect from
Dec 21, 2018, 3:00 PM EST
Expired
Dec 21, 2018, 9:21 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cayuga County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WGUS61 KBUF 210808
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
308 AM EST Fri Dec 21 2018


NYZ003>005-013-014-021-211615-
/O.NEW.KBUF.FA.A.0008.181221T2000Z-181222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
Canandaigua, and Wellsville
308 AM EST Fri Dec 21 2018

...FLOOD WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

The National Weather Service in Buffalo has issued a

* Flood Watch for portions of central and western New York...
  including the following counties...in central New York...
  Northern Cayuga. In western New York...Allegany...Livingston...
  Monroe...Ontario and Wayne. 

* From 3 PM EST this afternoon through late tonight.

* Another round of moderate to heavy rain is expected late this
  afternoon and evening across the Genesee Valley and western
  Finger Lakes. Additional rainfall amounts of 0.50 to 1.0 inch
  are expected, with locally higher amounts if thunderstorms
  develop. This rain will fall on already saturated soil from
  heavy rain last night.

* Excessive runoff from additional heavy rainfall may result in
  flooding of low lying areas, small streams, and urban areas.
  Larger rivers may also experience significant rises. Flash
  flooding is possible if thunderstorms develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop. Stay tuned to weather radio or other radio and tv
stations for further details or updates

&&

$$

Hitchcock
4 follow-up statements
673 
WGUS61 KBUF 211606
FFABUF

Flood Watch
National Weather Service Buffalo NY
1106 AM EST Fri Dec 21 2018

NYZ003>005-013-014-021-220015-
/O.CON.KBUF.FA.A.0008.181221T2000Z-181222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
Canandaigua, and Wellsville
1106 AM EST Fri Dec 21 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 3 PM EST THIS AFTERNOON
THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of central and western New York...including the 
  following counties...in central New York...Northern Cayuga. In 
  western New York...Allegany...Livingston...Monroe...Ontario 
  and Wayne. 

* From 3 PM EST this afternoon through late tonight.

* Another round of moderate to heavy rain is expected late this 
  afternoon and evening across the Genesee Valley and western 
  Finger Lakes. Additional rainfall amounts of 0.50 to 1.0 inch 
  are expected, with locally higher amounts if thunderstorms 
  develop. This rain will fall on already saturated soil from 
  heavy rain last night. 

* Excessive runoff from additional heavy rainfall may result in 
  flooding of low lying areas, small streams, and urban areas. 
  Larger rivers may also experience significant rises. Flash 
  flooding is possible if thunderstorms develop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop. Stay tuned to weather radio or other radio and tv
stations for further details or updates

&&

$$
714 
WGUS61 KBUF 211800
FFABUF

Flood Watch
National Weather Service Buffalo NY
100 PM EST Fri Dec 21 2018


NYZ003>005-013-014-021-220200-
/O.CON.KBUF.FA.A.0008.181221T2000Z-181222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
Canandaigua, and Wellsville
100 PM EST Fri Dec 21 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of central and western New York...including the 
  following counties...in central New York...Northern Cayuga. In 
  western New York...Allegany...Livingston...Monroe...Ontario 
  and Wayne. 

* Through late tonight.

* Another round of moderate to heavy rain is expected late this
  afternoon and evening across the Genesee Valley and western
  Finger Lakes. Additional rainfall amounts of 0.50 to 1.0 inch
  are expected, with locally higher amounts if thunderstorms
  develop. This rain will fall on already saturated soil from
  heavy rain last night. The flood threat will end late this
  evening when rain changes over to snow before ending. 

* Excessive runoff from additional heavy rainfall may result in 
  flooding of low lying areas, small streams, and urban areas. 
  Larger rivers may also experience significant rises. Flash 
  flooding is possible if thunderstorms develop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop. Stay tuned to weather radio or other radio and tv
stations for further details or updates

&&

$$
274 
WGUS61 KBUF 212342
FFABUF

Flood Watch
National Weather Service Buffalo NY
642 PM EST Fri Dec 21 2018


NYZ003>005-013-014-021-220600-
/O.CON.KBUF.FA.A.0008.000000T0000Z-181222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
Canandaigua, and Wellsville
642 PM EST Fri Dec 21 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

The Flood Watch continues for

* Portions of central and western New York...including the 
  following counties...in central New York...Northern Cayuga. In 
  western New York...Allegany...Livingston...Monroe...Ontario 
  and Wayne. 

* Until 1 AM EST Saturday.

* Another round of moderate to heavy rain will continue this
  evening across the Genesee Valley and western Finger Lakes.
  Rainfall amounts of 0.50 to 1.0 inch are expected this evening,
  with locally higher amounts in thunderstorms. This rain will 
  fall on already saturated soil from heavy rain last night. The 
  flood threat will end late this evening when rain changes over 
  to snow before ending. 

* Excessive runoff from additional heavy rainfall may result in 
  flooding of low lying areas, small streams, and urban areas. 
  Larger rivers may also experience significant rises. Flash 
  flooding is possible if thunderstorms develop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop. Stay tuned to weather radio or other radio and tv
stations for further details or updates

&&

$$
532 
WGUS61 KBUF 220221
FFABUF

Flood Watch
National Weather Service Buffalo NY
921 PM EST Fri Dec 21 2018

NYZ003>005-013-014-021-220330-
/O.CAN.KBUF.FA.A.0008.000000T0000Z-181222T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Geneseo, 
Canandaigua, and Wellsville
921 PM EST Fri Dec 21 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of central and western New York has
been cancelled. The axis of heavy rain has pushed to the east late
this evening, and lingering light rain showers will change to
snow through the night.

$$

Thomas

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 21, 12:37 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 21, 12:37 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1237 AM EST Fri Dec 21 2018

.SYNOPSIS...
A strong storm system will affect the region as an area of low
pressure moves from the southeast states to New England tonight
through Friday night. This will produce a soaking rain across the
region overnight, with a break during part of Friday, before more
rain moves in late Friday. Temperatures on Friday may spike toward
the 60 degree mark in the Genesee Valley and Finger Lakes region,
with 50s elsewhere.  Lingering rain Friday night will end as some
wet snow into Saturday, with some minor accumulations possible
especially across higher terrain.  Temperatures will return to near
average for the weekend through early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Radar imagery showing widespread moderate to heavy rain across the
region, and this will last for several more hours through the wee
hours of the morning before a mid level dry slot developing over SW
PA overspreads the area.

Cyclogenesis will be underway through Friday as a surface low over
the deep south moves up the Appalachians into New England through
Friday night. Strong warm air advection with origins stretching back
to the Gulf of Mexico and Atlantic will bring a slug of anomalously
warm and moist air across the region with a period of heavy rain
overnight. A low level south-southeast jet may also bring some wind
gusts to near 40 mph overnight in some downslope regions east of
Lake Ontario, although the rain may inhibit the downward transport.
As is often the case, some gusty winds will be possible northeast of
the Chautauqua Ridge and into the Southtowns. The deepening system
should bring nearly an inch of rain to the region, with lower
amounts and downsloping region toward Niagara County and perhaps
north of the Finger Lakes region.

As the low and moves north of New York, the warm conveyer belt will
move up the Hudson, likely resulting in a period of dry weather
during Friday morning. This will allow some areas, particularly the
Genesee Valley and Finger Lakes region and possibly even areas East
of Lake Ontario to reach into the upper 50s or even into the lower
60s, getting close to some record values. Although there should be a
multi-hour break in the rain, it is expected to return in the
afternoon/late in the day as the leading edge of cold air advection
and an associated weak cold front begins to move in. This should
result in rain changing over to snow Friday night, but with little
if any accumulations except over higher terrain where an inch or so
is possible. Rainfall for this 2nd part of the storm will be
variable and location dependent, but roughly 0.1-0.5 seems
reasonable. Details of flood scenarios can be found in the Hydrology
section below.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Cold advection will be well underway going into Saturday as 850
mb temperatures drop steadily through the day and the coldest
lobe of air at the level in the region transits. On west-
northwesterly flow, this will allow for the lake-induced
unstable layer to muster enough depth to bifurcate the bottom of
the dendritic growth layer. The combination of decent
microphysics with reduced shear and upslope into the Chautauqua
Ridge and Tug Hill should allow for persistent snow showers in
these areas...with more scattered activity elsewhere. Given a
flow setup for multi-band activity and a lack of long duration
to the west-northwest flow regime, accumulations should be
fairly light, however a few inches will be possible in the
favored areas...with dusting/one half inch totals elsewhere.

A short period of drying and even some clearing will follow Saturday
night before an Alberta Clipper-type system approaches. Weak warm
advection off the deck will allow for light snow to develop as it
enters the picture during the afternoon on Sunday. Once again, even
with weak lift and saturation, efficient snow crystal growth with
the dentritic growth layer dipping into the lifting layer should
allow for some accumulation of snow. This will be largely modulated
by afternoon temperatures at least for a time, so the lower
elevations and more urban areas would be the least likely to see
accumulating snow, however as the system lingers into Sunday night
and eventually northwest flow lake effect snow showers become more
common in its wake, additional chances for accumulating snows exist
for the snow belts. That said, temperatures will likely be near
freezing or slightly above in the lower elevations and urban areas,
while across the higher terrain, temperatures should largely remain
below freezing, allowing for more efficient snow accumulation.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Moving on into the extended portion of the forecast...it still
appears that weak surface ridging and attendant drier air will
build across our region Christmas Eve...which should translate
into diminishing lake effect snow showers east and southeast of the
lakes...and mainly dry weather elsewhere. For Christmas Day and
Christmas Night...the guidance has come into a little better
agreement on the idea of another weak surface trough and modest
shortwave crossing our region...with stronger surface-based ridging
then building across our area on Wednesday. If realized...this
would result in a lower-end chance for some spotty light snow
showers Christmas Day and Christmas Night...followed by a return
to mainly dry weather on Wednesday.

After that...model disagreement creeps back in again with respect
to how quickly the aforementioned ridge departs late in the period...
and consequently allows a cutter-type low to approach our area from
the west. Given increasing uncertainty and lowering forecast
confidence...for now have just kept mainly dry weather in place
through Wednesday night...before re-introducing snow and rain
shower chances by Thursday.

As for temperatures...these should average out near normal through
Wednesday...before possibly climbing back to a little above normal
by next week Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Widespread moderate to heavy rain will continue through 09Z Friday
across the region with MVFR to IFR VSBY and a mix of MVFR and IFR
CIGS. The rain will begin to diminish in intensity and coverage by
early Friday morning as a mid level dry slot develops across the
area. The rain will diminish to at least scattered showers, and may
end altogether in some areas for a time during the middle of the day
Friday. VSBY will improve to mainly VFR as this occurs, with MVFR
CIGS at lower elevations and IFR across higher terrain.

Another period of rain will develop by mid to late afternoon across
the region, and continue through Friday night. The rain will begin
to change to wet snow by early evening across the western Southern
Tier near KJHW, with the change to snow then progressing to the
northeast across the region from late evening through the overnight.
VSBY will be a mix of VFR and MVFR in the rain, with IFR in the
snow. CIGS will drop to mainly IFR again Friday evening as the
second area of widespread precipitation develops, with some
improvement to MVFR by Saturday morning as the snow begins to taper
off.

Low level wind shear will continue through the rest of the overnight
and into Friday morning as a strong 60+ knot low level jet crosses
the region.

Outlook...

Saturday...MVFR/IFR with scattered snow showers, most numerous SE of
the lakes.
Sunday through Tuesday...MVFR with scattered to numerous snow
showers at times.

&&

.MARINE...
Low pressure will move from the southeast states towards the Mid
Atlantic through Friday. A brief period of stronger east winds will
develop late tonight and early Friday ahead of this system, with
Small Craft Advisory conditions along the south shore of Lake
Ontario.

Winds will then diminish quickly by Friday afternoon. The surface
low will exit into Quebec late Friday night and Saturday. West to
northwest winds will increase in the wake of the departing low,
bringing a round of higher end Small Craft Advisory conditions to
both Lakes Erie and Ontario late Friday night through Saturday
night.

&&

.HYDROLOGY...
Soaking rain will cross the region tonight through late Friday
night as a complex and strong low pressure system moves from the
southeast states to New England. The majority of the rain will
fall in two distinct batches, with an 8-12 hour break between.
The first batch of rain tonight will produce roughly an inch
across most of the region. The second batch of rain late Friday
and Friday night will produce roughly a half inch across much of
the region. This will bring rain totals to about 1.5 inches,
with locally higher or lower amounts due to upslope and
downslope processes.

If all of this rain fell in one batch, there would be greater
concern for flooding. The extended break between the two batches
of rain will help to spread out the runoff, reducing the risk
of any notable flooding. RFC forecasts keep all our river points
below flood stage, as do the majority of river ensemble
forecasts based on both NAEFS and SREF ensemble QPF. Small
streams will run high and there will be some ponding of water in
typical poor drainage areas, but at this time the risk of more
notable flooding is low.

Snowpack across the Tug Hill Plateau and western foothills of
the Adirondacks will add some runoff as snowmelt ramps up. 5-10
inches of snow remains in these areas, with snow water
equivalent in the 2- 3 inch range. This adds some concern east
of Lake Ontario, but it still appears the amount of runoff is
not enough to bring rivers and streams into flood. The Allegheny
will also run high. But along with other rivers, flooding is not
expected at this time.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for LOZ042-
         043.
         Small Craft Advisory until 10 AM EST this morning for
         LOZ044-045.

&&

SYNOPSIS...Zaff
NEAR TERM...Hitchcock/TMA/Zaff
SHORT TERM...Fries
LONG TERM...JJR
AVIATION...Hitchcock
MARINE...Hitchcock/Zaff
HYDROLOGY...Hitchcock
Hazardous weather outlook, Dec 20, 5:01 AM EST, 22 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
501 AM EST Thu Dec 20 2018

NYZ001>005-010>014-019>021-085-211015-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
501 AM EST Thu Dec 20 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Periods of soaking rain will move across the region tonight through
Friday night. The first batch of rain tonight will produce around an
inch of rainfall on average, with the second round of rain late
Friday and Friday night producing another half inch on average.

Runoff from the moderate to heavy rain will result in ponding of
water in poor drainage areas and elevated levels on creeks and
rivers, but no significant flooding is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of soaking rain will move across the region tonight through
Friday night. The first batch of rain tonight will produce around an
inch of rainfall on average, with the second round of rain late
Friday and Friday night producing another half inch on average.

Runoff from the moderate to heavy rain will result in ponding of
water in poor drainage areas and elevated levels on creeks and
rivers, but no significant flooding is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-211015-
Oswego-Jefferson-Lewis-
501 AM EST Thu Dec 20 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Periods of soaking rain will move across the region tonight through
Friday night. The first batch of rain tonight will produce around an
inch of rainfall on average, with the second round of rain late
Friday and Friday night producing another half inch on average.
Warmer temperatures will also result in melting snow across the Tug
Hill Plateau and western foothills of the Adirondacks.

Runoff from the moderate to heavy rain and snowmelt will result in
ponding of water in poor drainage areas and elevated levels on creeks
and rivers, but no significant flooding is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of soaking rain will move across the region tonight through
Friday night. The first batch of rain tonight will produce around an
inch of rainfall on average, with the second round of rain late
Friday and Friday night producing another half inch on average.
Warmer temperatures will also result in melting snow across the Tug
Hill Plateau and western foothills of the Adirondacks.

Runoff from the moderate to heavy rain and snowmelt will result in
ponding of water in poor drainage areas and elevated levels on creeks
and rivers, but no significant flooding is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
501 AM EST Thu Dec 20 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:11 AM ESTSmall Craft AdvisoryBUF48 hr

Nearby

Flood Watches in New York, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.